MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION SYNERGY; BIODEGRADABLE POLYMER DRUG ELUTING CORONARY STENT SYSTEM

BOSTON SCIENTIFIC CORPORATION SYNERGY; BIODEGRADABLE POLYMER DRUG ELUTING CORONARY STENT SYSTEM
Model Number 10603
Medical Device Problem Code Activation Failure (3270)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 01/24/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Device is a combination product.
 
Event or Problem Description
It was reported that stent inadequate apposition occurred.The target lesion was located in the proximal right coronary artery.A 6f non-bsc guide catheter was inserted and a forte mod with markers guide wire was advanced to the lesion.A 4.00 x 20mm synergy ii drug-eluting stent (des) was implanted in the lesion; however, it was noted that the mid portion of the stent was not fully expanded.A 4.00mm x 12mm nc emerge balloon catheter was advanced to post dilate the implanted stent.However, during the fourth inflation at 25 atmospheres after 36 seconds, the balloon ruptured.During removal, the balloon hung up on the proximal edge of the stent.The device was removed together with the forte wire.Once outside of the patient, it was noted that the balloon ruptured horizontally and a portion of the balloon was left inside the patient.On the next contrast injection, there was a slight hazy appearance on the proximal edge of the synergy des.It was suspected to be a portion of the balloon material.A new 4.0x12mm synergy des was advanced and deployed overlapping the proximal portion of the previous implanted stent.The stent balloon was used for post dilation following deployment.Final images showed a good result.No further patient complications were reported and the patient was stable throughout the procedure and returned to the floor post procedure.

Brand Name
SYNERGY
Common Device Name
BIODEGRADABLE POLYMER DRUG ELUTING CORONARY STENT SYSTEM
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
MDR Report Key8351147
Report Number2134265-2019-01190
Device Sequence Number18883556
Product Code NIQ
UDI-Device Identifier08714729840190
UDI-Public08714729840190
Combination Product (Y/N)N
Initial Reporter StateMN
Initial Reporter CountryUS
PMA/510(K) Number
P150003
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 02/19/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/21/2020
Device Model Number10603
Device Catalogue Number10603
Device Lot Number0022863085
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/24/2019
Initial Report FDA Received Date02/19/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age81 YR